Change search
ReferencesLink to record
Permanent link

Direct link
Bentley's conjecture on popularity toplist turnover under random copying
Stockholms universitet.
2010 (English)In: The Ramanujan journal, ISSN 1382-4090, E-ISSN 1572-9303, Vol. 23, 371-396 p.Article in journal (Refereed) Published
Abstract [en]

Bentley et al studied the turnover rate in popularity toplists in a ’random copying’ model of cultural evolution. Based on simulations of a model with population size N, list length ℓ and invention rate μ, they conjectured a remarkably simple formula for the turnover rate: ℓ√μ. Here we study an overlapping generations version of the random copying model, which can be interpreted as a random walk on the integer partitions of the population size. In this model we show that the conjectured formula, after a slight correction, holds asymptotically.

Place, publisher, year, edition, pages
2010. Vol. 23, 371-396 p.
Keyword [en]
toplists, random walk, integer partitions, Moran model, popularity distribution
National Category
Probability Theory and Statistics
URN: urn:nbn:se:kth:diva-90760DOI: 10.1007/s11139-010-9280-zISI: 000284594000025OAI: diva2:506463
QC 20120309Available from: 2012-02-28 Created: 2012-02-28 Last updated: 2012-03-09Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Eriksson, KimmoSjöstrand, Jonas
In the same journal
The Ramanujan journal
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 26 hits
ReferencesLink to record
Permanent link

Direct link